Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 28, 2012, 3:00 PM PDT for Union County, Oregon. It took effect at Mar 29, 2012, 3:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 3:00 PM PDT (22:00 UTC)
- In effect from
- Mar 29, 2012, 3:00 AM PDT
- Expired
- Mar 29, 2012, 11:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS76 KPDT 282200 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 300 PM PDT WED MAR 28 2012 ...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THURSDAY MORNING... .A PACIFIC FRONTAL SYSTEM WILL TIGHTEN PRESSURE GRADIENTS SIGNIFICANTLY EAST OF THE BLUE MOUNTAINS THURSDAY MORNING. THIS WILL RESULT IN VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...PARTICULARLY NEAR LADD AND PYLES CANYONS. ORZ049-290600- /O.NEW.KPDT.WI.Y.0017.120329T1000Z-120329T1800Z/ GRANDE RONDE VALLEY- 300 PM PDT WED MAR 28 2012 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND REMAIN VERY WINDY THROUGH 11 AM. WINDS WILL GRADUALLY DECREASE DURING THE DAY. * WINDS: SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 NEAR LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
761 WWUS76 KPDT 290458 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 958 PM PDT WED MAR 28 2012 ...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THURSDAY MORNING... .A PACIFIC FRONTAL SYSTEM WILL TIGHTEN PRESSURE GRADIENTS SIGNIFICANTLY EAST OF THE BLUE MOUNTAINS THURSDAY MORNING. THIS WILL RESULT IN VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...PARTICULARLY NEAR LADD AND PYLES CANYONS. ORZ049-291400- /O.CON.KPDT.WI.Y.0017.120329T1000Z-120329T1800Z/ GRANDE RONDE VALLEY- 958 PM PDT WED MAR 28 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT THURSDAY. * TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND REMAIN VERY WINDY THROUGH 11 AM. WINDS WILL GRADUALLY DECREASE DURING THE DAY. * WINDS: SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 NEAR LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
707 WWUS76 KPDT 291136 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 436 AM PDT THU MAR 29 2012 ...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY THIS MORNING... .A PACIFIC FRONTAL SYSTEM WILL TIGHTEN PRESSURE GRADIENTS SIGNIFICANTLY EAST OF THE BLUE MOUNTAINS THIS MORNING. THIS WILL RESULT IN VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY...PARTICULARLY NEAR LADD AND PYLES CANYONS. ORZ049-291800- /O.CON.KPDT.WI.Y.0017.000000T0000Z-120329T1800Z/ GRANDE RONDE VALLEY- 436 AM PDT THU MAR 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * TIMING: WINDS WILL INCREASE AROUND SUNRISE THIS MORNING AND REMAIN VERY WINDY THROUGH 11 AM. WINDS WILL GRADUALLY DECREASE DURING THE DAY. * WINDS: SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 NEAR LADD CANYON AND HIGHWAY 237 THROUGH PYLES CANYON AND THE TOWN OF UNION SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
436 WWUS76 KPDT 291736 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1036 AM PDT THU MAR 29 2012 ORZ049-291845- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-120329T1800Z/ GRANDE RONDE VALLEY- 1036 AM PDT THU MAR 29 2012 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING FOR LADD AND PYLES CANYONS... SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THE DAY TODAY IN THE GRANDE RONDE VALLEY. AS WINDS WILL REMAIN BELOW ADVISORY LEVEL...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM PDT THIS MORNING FOR LADD AND PYLES CANYONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:51 PM PDT, 9 minutes earlier.
Area forecast discussion, Mar 28, 2:51 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
251 PM PDT WED MAR 28 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY...THIS AFTERNOON'S SHOWERS,
WITH A STRAY THUNDERSTORM OVER THE EASTERN ZONES, WILL DECREASE
EARLY THIS EVENING AS THE AIR MASS STABILIZES. THE NEXT SYSTEM WILL
BEGIN TO AFFECT OUR ZONES ALONG THE CASCADE EAST SLOPES LATE
TONIGHT. THE PRECIP WITH THIS SYSTEM WILL OVERSPREAD THE REMAINDER
OF THE AREA AROUND DAYBREAK THURSDAY. SNOW LEVELS WILL START OFF
RELATIVELY LOW, RANGING FROM 2500 TO 3500 FEET WITH THE LOWEST
LEVELS OVER OUR CENTRAL WASHINGTON ZONES. SNOW LEVELS WILL BEGIN TO
SLOWLY RISE AFTER MIDNIGHT, ESPECIALLY ACROSS CENTRAL OREGON. SNOW
LEVELS WILL CONTINUE TO RISE THROUGH THE DAY THURSDAY WITH ALL AREAS
SEEING THEM RISE RAPIDLY IN THE AFTERNOON. AT THIS TIME AM NOT
EXPECTING ANY SNOW HIGHLIGHTS TONIGHT, BUT MAY NEED AN ADVISORY
ABOVE 2500 FEET ALONG THE WASHINGTON CASCADE EAST SLOPES. THE
PRESSURE GRADIENTS ALONG THE SOUTH END OF THE GRANDE RONDE VALLEY
WILL BECOME TIGHT ENOUGH TO WARRANT A WIND ADVISORY ACROSS THAT END
OF THE VALLEY THURSDAY MORNING. THE PRECIP WILL CHANGE TO SHOWERS
AND DECREASE SOME THURSDAY AFTERNOON. PERIODS OF PRECIP WILL THEN
INCREASE ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY. SNOW LEVELS
WILL REMAIN QUITE HIGH THROUGH MOST OF THIS PERIOD, BEFORE LOWERING
SOME BY LATE FRIDAY AFTERNOON. THE CONTINUED PRECIP, PLUS SNOW MELT,
WILL LEAD TO RISES ON AREA RIVERS BY FRIDAY. 90
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...THE FRONT OVER THE
REGION LIFTS NORTHWARD FRIDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES
TO JUST OFF THE OREGON COAST. THIS SYSTEM THEN PUSHES EAST THROUGH
THE REGION ON SATURDAY. RAIN WILL BE THE DOMINATE PRECIPITATION TYPE
WITH THIS DISTURBANCE WITH SNOW LEVELS ABOVE 5500 FEET ACROSS MUCH
OF OREGON AND ABOVE 2500 FEET IN SOUTH CENTRAL WASHINGTON BY
SATURDAY. MODELS HINT AT UNSTABLE CONDITIONS SATURDAY
AFTERNOON...AND ALONG WITH LIFT FROM THE FRONT MAY LEAD TO THE
POTENTIAL FOR A FEW THUNDERSTORMS TO FORM ACROSS NORTHEAST OREGON
AND EXTREME SOUTHEAST WASHINGTON. AS THE TROUGH MOVES EAST SATURDAY
NIGHT INTO SUNDAY...THE UPPER LEVEL FLOW TURNS MORE
WESTERLY...THEREFORE WILL SEE PRECIPITATION DECREASE ACROSS THE
LOWER ELEVATIONS DUE TO THE RAINSHADOW EFFECT. UPSLOPE INTO THE
BLUES AND CASCADES WILL LEAD TO CONTINUED CHANCES OF RAIN AND SNOW
SHOWERS INTO SUNDAY. SNOW LEVELS WILL DROP TO AROUND 2000-3000 FEET
ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. MODELS HINT AT ANOTHER
DISTURBANCE PUSHING THROUGH THE FLOW ON SUNDAY INTO MONDAY UNDER A
WESTERLY FLOW WITH A CONTINUED CHANCE OF RAIN AND MOUNTAIN SNOW
SHOWERS.
THE FORECAST MODELS DIFFER WITH THE LOCATION OF THE FRONT THAT
STALLS OVER THE PACIFIC NORTHWEST AT THE START OF THE NEW WEEK.
MODELS INDICATE THAT A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD
OVER THE ROCKY MOUNTAIN AREA WITH A LOW PRESSURE SYSTEM OFF THE
COAST OF VANCOUVER ISLAND. THIS FRONT IS STALLED BETWEEN THE LOW AND
THE RIDGE AS THE RIDGE BUILDS TO THE EAST. HOWEVER...MODELS DIFFER
ON WHERE THAT FRONT STALLS. HAVE KEPT A CHANCE OF PRECIPITATION DUE
TO THE MODEL DIFFERENCES...BUT MAY NEED TO BE RAISED IF THE FRONT
STALLS OVER THE FORECAST AREA AS THE NEW EUROPEAN MODEL RUN
SHOWS...OR NEED TO BE DECREASED ACROSS THE SOUTHEAST PORTION OF THE
AREA IF THE GFS MODEL IS CORRECT WITH THE FRONT DRAPED ALONG THE
CASCADES INTO CENTRAL WASHINGTON.
&&
.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS WILL
CONTINUE FOR THE NEXT 24 HOURS. SOME INSTABILITY THIS AFTERNOON WILL
LEAD TO THE DEVELOPMENT OF SCATTERED TO BROKEN CLOUDS AND ISOLATED
TO SCATTERED SHOWERS. THESE SHOWERS ARE EXPECTED TO END AFTER
SUNSET. ANOTHER WEATHER SYSTEM WILL THEN MOVE INTO THE AREA AFTER
29/06Z LOWERING CEILINGS AND BRINGING ANOTHER ROUND OF SHOWERS FROM
WEST TO EAST. SURFACE WINDS WILL BE BREEZY BY THIS AFTERNOON BEFORE
DECREASING LATER THIS EVENING. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 41 58 45 60 / 20 70 60 70
ALW 44 60 47 62 / 20 70 60 80
PSC 45 63 49 65 / 30 60 40 60
YKM 37 56 39 58 / 40 60 50 60
HRI 43 62 47 64 / 20 70 50 60
ELN 37 55 38 57 / 50 70 50 70
RDM 36 57 42 57 / 50 60 60 70
LGD 38 52 45 56 / 20 70 60 70
GCD 36 55 43 57 / 30 70 60 70
DLS 40 56 44 58 / 70 70 70 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 3 AM TO 11 AM PDT THURSDAY FOR LADD AND PYLES
CANYONS IN THE ORZ049.
WA...NONE.
&&
THREAT INDEX
THURSDAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/84/84Hazardous weather outlook, Mar 28, 5:20 AM PDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT WED MAR 28 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
291215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
520 AM PDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON
THE ATMOSPHERE WILL BECOME UNSTABLE TODAY AS AN UPPER TROUGH MOVES
ACROSS THE REGION. THE MOST UNSTABLE AIR WILL BE IN THE LOCATIONS
LISTED ABOVE. IN THESE AREAS THUNDERSTORMS WILL BE POSSIBLE...BUT
ONLY A SLIGHT CHANCE. HOWEVER...THUNDERSTORMS THAT DO DEVELOP MAY
CONTAIN GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL. SEVERE
THUNDERSTORMS ARE NOT EXPECTED. CONDITIONS WILL BECOME CALM TONIGHT
THOUGH CLOUDS WILL BE INCREASING AGAIN AS THE NEXT WEATHER SYSTEM
BEGINS TO MOVE INTO THE PACIFIC NORTHWEST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER PACIFIC STORM WILL MOVE INTO THE REGION ON WEDNESDAY WHICH
WILL BE QUICKLY FOLLOWED BY ANOTHER ONE ON THURSDAY AND AGAIN
FRIDAY. THIS PATTERN OF FREQUENT WEATHER SYSTEMS WILL CONTINUE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. AT THIS TIME SEVERE
CONDITIONS ARE NOT EXPECTED. HOWEVER...THE WARMER TEMPERATURES AND
ABUNDANT RAINFALL WITH HIGH SNOW LEVELS MAY CAUSE RIVERS AND STREAMS
TO RISE AND THERE MAY BE A FLOODING CONCERN BY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.